MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was scheduled to undergo an endovascular aortic aneurysm repair (evar).Embolization of the patient's internal iliac artery was indicated prior to the evar.One retracta detachable embolization coil was successfully deployed.A second coil appeared to become entangled in the first coil during deployment and the physician was unable to visualize the junction zone of the coil.Attempts to deploy the second coil by turning the pin vise and to remove the delivery wire were not successful.The physician noticed that the distal part of delivery wire had separated leaving the coil, junction zone and part of the delivery wire in the patient's artery.The coil mass was ballooned to set and maintain placement.The patient reportedly will undergo evar with a covered stent to shield the embolized portion of the internal iliac artery.No further patient or event information is available.The device was returned for evaluation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, device history record, instructions for use (ifu), quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the delivery wire was snapped off, and the embolization coil was not present.The proximal coil was broken 7cm from the proximal solder, and with slight elongation/unraveling observed on the end of the coil.The distal solder and distal coil (where the retracta connects) were not present.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record indicated that the lot met all finished goods release criteria.It should be noted that there are no other complaints reported for this lot number.Measures have been previously conducted to address this failure mode.We will continue to monitor for similar complaints.Per the health risk assessment no further action is required.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6443055
Report Number1820334-2017-00558
Device Sequence Number13633246
Product Code KRD
UDI-Device Identifier10827002341996
UDI-Public(01)10827002341996(17)210921(10)7264123
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123712
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCER-35-14-10
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/27/2017
Supplement Date Received by ManufacturerNot provided
04/11/2017
Initial Report FDA Received Date03/29/2017
Supplement Report FDA Received Date05/02/2017
05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;